MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ROTATABLE CLIP FIXING DEVICE
Model Number HX-201UR-135
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus.However; an evaluation has not been completed at this time.The investigation is ongoing and the root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A user facility reported to olympus that following polyp removal in the rectum, during a colonoscopy procedure, an attempt was made to apply a clip to a mucosal breach, however, the clip did not release from the applicator after closure and remained attached to the control wire, which broke at the handle.The endoscope was removed, leaving the clip with the control wire in place.The scope was reinserted and the clip forcibly removed from the patient.The intended procedure was completed using clips from a different manufacturer.The procedure was completed with a delay, characterized as a few minutes.There was no adverse health effect to the patient that occurred, attributed to the delay.There was no patient injury, associated with the event, reported to olympus.This is report #2 of 3 due to multiple events reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The evaluation of the returned subject device revealed the following: 1.No foreign material was found on the clip even though it was slightly closed.2.The wire had been removed from the handle.3.The insertion section had not buckled.However, the connection section placed between the clip and wire was bent.4.The clip could not be released from the wire; the clipping did not complete.The slider was disassembled to inspect the area where the wire was secured in place.The screw was tightened properly, and the pipe that the wire ran through was deformed by the screw.The ends of the pipe were caulked.An attempt was made to run the wire through the pipe.However, the wire did not go through the caulked area of the screw thread of the pipe, and the ends of the caulked pipe.The reported device problem was not reproduced.A review of the device history record found no deviations that could have caused or contributed to the reported problem.A definitive root cause for the reported problem was not established.However, it was thought the reported event occurred because the clipping procedure was not completed.The wire detached from the operating portion while clipping was being performed.Moreover, a tensile force beyond the resistance strength may have been applied to the area where the wire was secured in place.This may have caused the wire to detach from the operating portion.It was also probable that the clip was pressed against an object; this may have increased the sliding resistance of the slider.The occurrence of the reported incident can be prevented by adhering to the instructions for use (ifu), which state the following: ¿should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of: withdrawing the instrument from the endoscope, on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Common Device Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14210201
Report Number8010047-2022-07044
Device Sequence Number4435425
Product Code PKL
UDI-Device Identifier04953170193040
UDI-Public04953170193040
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-201UR-135
Device Lot Number17V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown